Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 520, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 15, 2006, 1:42 AM CST for Haskell County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 1:42 AM CST (07:42 UTC)
- Expired
- Nov 15, 2006, 2:15 AM CST
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 150742
SVRTSA
OKC061-150815-
/O.NEW.KTSA.SV.W.0520.061115T0742Z-061115T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
142 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 215 AM CST
* AT 137 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF TAMAHA TO STIGLER TO LEQUIRE...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TAMAHA...
MCCURTAIN...MC CURTAIN AND KEOTA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3535 9515 3508 9518 3507 9493 3520 9493
3522 9482 3533 9481 3546 9507
$$2 follow-up statements
000
WWUS54 KTSA 150804
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CST WED NOV 15 2006
OKC061-150815-
/O.CON.KTSA.SV.W.0520.000000T0000Z-061115T0815Z/
HASKELL OK-
204 AM CST WED NOV 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR EASTERN HASKELL COUNTY...
AT 158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAMAHA TO KEOTA...MOVING EAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS LINE OF STORMS INCLUDE...
KEOTA...TAMAHA...AND STAR
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3535 9502 3520 9499 3520 9493 3520 9493
3522 9482 3533 9481 3546 9507
$$000
WWUS54 KTSA 150814
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CST WED NOV 15 2006
OKC061-150824-
/O.EXP.KTSA.SV.W.0520.000000T0000Z-061115T0815Z/
HASKELL OK-
214 AM CST WED NOV 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL COUNTY
EXPIRES AT 215 AM CST...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3535 9502 3520 9499 3520 9493 3520 9493
3522 9482 3533 9481 3546 9507
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 1:42 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 15, 1:42 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
142 AM CST WED NOV 15 2006
.MESOSCALE UPDATE...
SMALL BOWING LINE SEGMENT MOVING ACROSS SOUTHERN MUSKOGEE
AND HASKELL COUNTIES HAS INCREASING WIND POTENTIAL AS IT
MOVES TOWARD SEQUOYAH COUNTY.
THE KSRX WIND PROFILE SHOWS FASTER 700MB FLOW IS OVERSPREADING
EAST-CENTRAL OKLAHOMA AT THIS TIME AND IS CONTRIBUTING TO
THE BOWING STORM STRUCTURE. THE STORM HAS BEEN ELEVATED...BUT
IS MOVING TOWARD A RELATIVE MAX IN THE WINDEX GRIDS...PLUS
THE STIGLER MESONET JUST SHOWED A 33 MPH GUST. GIVEN THAT
GUSTS ARE REACHING THE GROUND...A SEVERE THUNDERSTORM WARNING
IS BEING ISSUED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Nov 14, 9:46 PM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
946 PM CST TUE NOV 14 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 PM CST TUE NOV 14 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....SOUTHEAST OKLAHOMA.
ONSET....AFTER MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...WEST OF A BENTONVILLE ARKANSAS TO MCALESTER
OKLAHOMA LINE.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 3 AM.
DISCUSSION...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE
ACROSS THE AREA TONIGHT. AT THE SAME TIME...A DEEPENING SURFACE
LOW WILL TRACK ALONG THE RED RIVER WITH A WARM FRONT EXTENDING
ACROSS FAR SOUTHEASTERN OKLAHOMA. IMPROVING LOW LEVEL MOISTURE
AHEAD OF THE SURFACE LOW...COUPLED WITH LARGE SCALE LIFT
ASSOCIATED WITH THE STRONG UPPER SYSTEM HAS RESULTED IN THE
DEVELOPMENT OF THUNDERSTORMS TO THE NORTH OF THE WARM FRONT ACROSS
FAR SOUTHEAST OKLAHOMA. THUNDERSTORM COVERAGE WILL GRADUALLY
INCREASE THROUGH MIDNIGHT.
GIVEN THE STRENGTHEN OF THE UPPER SYSTEM...THE COLD AIR ALOFT AND
IMPRESSIVE WIND FIELDS...SEVERE WEATHER IS LIKELY. THE PRIMARY
SEVERE WEATHER THREAT SHOULD BE LARGE HAIL AND DAMAGING
WINDS AS MOST OF THE STORMS WILL BE ELEVATED IN NATURE. THERE WILL
BE A BRIEF WINDOW OF OPPORTUNITY FOR TORNADOES ACROSS FAR
SOUTHEAST OKLAHOMA NEAR THE INTERSECTION OF THE SURFACE LOW AND
WARM FRONT BETWEEN MIDNIGHT AND 3 AM.
THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL SWEEP EAST OF THE
AREA AFTER 3 AM...ENDING THE SEVERE WEATHER THREAT. RAIN WITH A FEW
EMBEDDED THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW MAY CONTINUE
THROUGH SUNRISE...BUT SEVERE WEATHER IS NOT EXPECTED FROM THIS
ACTIVITY. GUSTY NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP
ACROSS PORTIONS OF NORTHEAST OKLAHOMA TOWARD SUNRISE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED THROUGH 3 AM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY THROUGH MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA AS THE
STRONG SURFACE LOW EXITS TO THE EAST. WINDS SHOULD BEGIN TO PICK UP
AFTER SUNRISE WEDNESDAY...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH
LIKELY. WINDS WILL SUBSIDE SOME DURING THE AFTERNOON. A WIND
ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 14, 10:25 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CST TUE NOV 14 2006
OKZ049-150515-
PUSHMATAHA OK-
1025 PM CST TUE NOV 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 1025 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF SNOW...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLOUDY...SNOW...
NASHOBA...HONOBIA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 14, 10:32 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CST TUE NOV 14 2006
OKZ076-150515-
LE FLORE OK-
1032 PM CST TUE NOV 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 1032 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF BIG CEDAR...MOVING NORTHEAST AT 35 MPH. ANOTHER
STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF
WHITESBORO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BIG CEDAR...MUSE...WHITESBORO AND
HODGEN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 15, 12:23 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 AM CST WED NOV 15 2006
OKZ071-150700-
MCINTOSH OK-
1223 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1223 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF PIERCE TO 9 MILES SOUTH OF
RAIFORD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...EUFAULA...CHECOTAH...RAIFORD...
VIVIAN...STIDHAM...ONAPA...PIERCE AND RENTIESVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 15, 1:15 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CST WED NOV 15 2006
OKZ070-074-150745-
HASKELL OK-MUSKOGEE OK-
115 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
HASKELL
AT 115 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ENTERPRISE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...ENTERPRISE...WHITEFIELD...
KEOTA...KANIMA...TAMAHA...BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:01 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.